Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

IS THE DEPO SHOT REALLY A GOOD CONTACEPTIVE?

WHY DO I HAVE SPOTTING FOR LIKE 1 WEEK ON TOP MY MONTHLY PERIOD IS THAT NATURAL?

OKAY SO NOW AFTER READING A FEW ANSWERS, THEN WHAT DO YOU RECOMMEND MOST? OR WHATS NEXT THEN? DOES THE PATCH MAKE YOU GAIN WEIGHT TOO?

Answer Question
 
daisy112

Asked by daisy112 at 7:26 PM on Jan. 7, 2011 in General Parenting

Level 3 (20 Credits)
Answers (11)
  • Yes. The depo works but it makes you gain weight and bleed a lot
    mommy_of_two388

    Answer by mommy_of_two388 at 7:27 PM on Jan. 7, 2011

  • I would not recommend it, It was horrible for me, bleeding all the time and weight gain.
    QandA

    Answer by QandA at 7:28 PM on Jan. 7, 2011

  • I was on the depo shot and after I started my period, I bled for 9 weeks. It was awful. I had dizzy spells too.
    Snewo

    Answer by Snewo at 7:29 PM on Jan. 7, 2011

  • It works as a contraceptive very well. It just bites in every other way!
    misses_nick

    Answer by misses_nick at 7:30 PM on Jan. 7, 2011

  • REALLY WELL IM ASKING BECAUSE THIS MONTH IM SUPPOSED TO GET MY 2ND SHOT AFTER MY 3 MONTHS AND WELL I ACTUALLY LOST WEIGHT AND HAVE SPOTTING THATS LASTED FOR LIKE ALMOST 2 WEEKS!
    daisy112

    Comment by daisy112 (original poster) at 7:30 PM on Jan. 7, 2011

  • OH AND BEFORE I HAD MY CHILDREN I WAS TAKING THE SHOT BUT I NEVER SPOTTED LIKE I DO NOW, WHY IS THAT?
    daisy112

    Comment by daisy112 (original poster) at 7:32 PM on Jan. 7, 2011

  • well, your period can change after having children anyhow, and your body may react differently to the hormones in the depo shot after children compared to before children. it is normal to have an irregular periods while you're on the depo shot. everyone i know who has been on the depo shot hated it lol.
    princessbeth79

    Answer by princessbeth79 at 7:37 PM on Jan. 7, 2011

  • well, i wanted the shot, not no more!!!!!!
    mama2bof2

    Answer by mama2bof2 at 7:40 PM on Jan. 7, 2011

  • I spotted/light flow for 6 months with depo the finally gave me estrogen patches to stop it I quit it about 6 months later cause I thought it was silly to wear the patches and get shots in my arm when I could just wear patches.
    Charis76

    Answer by Charis76 at 8:06 PM on Jan. 7, 2011

  • I just got off the depo shot...very bad experience...bleeding all the time, dizzy spells, weight gain, headaches, and so on...ive been off for 2.5 months and still no period
    TiffanieAnn

    Answer by TiffanieAnn at 8:35 PM on Jan. 7, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN